Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 192, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 18, 2007, 6:13 PM CDT for Tuscaloosa County, Alabama. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2007, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 18, 2007, 6:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 79 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 182314 SVRBMX ALC125-182330- /O.NEW.KBMX.SV.W.0192.070818T2313Z-070818T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 613 PM CDT SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...TUSCALOOSA...NORTHPORT...HOLT... * UNTIL 630 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TUSCALOOSA...AND MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUSCALOOSA MUNICIPAL AIRPORT...ECHOLA AND COKER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3311 8749 3328 8743 3339 8779 3318 8787 $$
1 follow-up statement
000 WWUS54 KBMX 182331 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 631 PM CDT SAT AUG 18 2007 ALC125-182341- /O.EXP.KBMX.SV.W.0192.000000T0000Z-070818T2330Z/ TUSCALOOSA AL- 631 PM CDT SAT AUG 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TUSCALOOSA COUNTY EXPIRES AT 630 PM CDT... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 3311 8749 3328 8743 3339 8779 3318 8787 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:35 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 18, 2:35 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT SAT AUG 18 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. FORECAST FOR TONIGHT WILL BE BASED ON LATEST RADAR LOOPS JUST BEFORE RELEASE. OTHERWISE...ALL EYES WILL REMAIN ON HURRICANE DEAN AND OFFICIAL FORECAST TRACKS. LOOKING AT THE MODELS WEAK UPPER LOW OVER PORTIONS OF SOUTH FLORIDA WILL TRACK WESTWARD THE NEXT FEW DAYS AND REMAIN SOUTH OF THE AREA. THIS UPPER LOW COUPLED WITH LEFT OVER BOUNDARY ACROSS THE SOUTHERN SECTIONS WILL MEAN SLIGHT CHANCE POPS ACROSS THE SOUTH AND DRY CONDITIONS ACROSS THE NORTHERN SECTIONS FOR SUNDAY AND MONDAY. OVERNIGHT LOWS WILL REMAIN MAINLY IN THE 70S WITH AFTERNOON HIGHS IN THE 95 TO 100 DEGREE RANGE. TUESDAY THROUGH WEDNESDAY NIGHT...WITH OFFICIAL FORECAST TRACK OF DEAN CONTINUING TO MOVE WESTWARD...UPPER RIDGE IS FORECAST BUILD BACK INTO THE AREA. THIS WILL CONTINUE TO SUPPRESS RAIN CHANCES AND ALLOW THE TEMPERATURES TO RISE. FOR NOW WILL CONTINUE WITH SLIGHT CHANCE POPS ACROSS THE EXTREME SOUTH AND DRY CONDITIONS ELSEWHERE. WARMEST DAY APPEARS TO BE ON WEDNESDAY WITH READINGS WARMING FROM 95 TO 100 ON TUESDAY TO 97 TO 102 DEGREES BY WEDNESDAY. OVERNIGHT LOWS WILL REMAIN MAINLY IN THE 70S. .LONG TERM...THURSDAY THROUGH SATURDAY. FOR NOW IT APPEARS THAT UPPER RIDGE WILL GRADUALLY BREAK DOWN DURING THE PERIOD WITH A WEAK FRONT APPROACHING THE AREA BY THE END OF THE PERIOD. WILL CONTINUE WITH SLIGHT CHANCE POPS SOUTH AND WEST EARLY IN THE PERIOD AND THEN HAVE SLIGHT CHANCE POPS AREA-WIDE BY THE END OF THE PERIOD. HIGHS REMAIN IN THE MID TO UPPER 90S WITH OVERNIGHT LOWS MAINLY IN THE 70S. && .AVIATION...18Z TAF DISCUSSION. CU WILL BE DEVELOPING IN THE MID AFTERNOON VERSES THE LATE MORNING AS OUR CONVECTIVE TEMP IS AROUND 95 TO 97 TODAY. SHOULD SEE SHOWERS AND STORMS DEVELOPING IN THE WEST AND LATER IN THE SOUTH SO LEFT VCTS FOR SEVERAL SITES. ELSEWHERE...NOT TOO MANY AVIATION CONCERNS EXCEPT FOR THE POOR VISIBILITY CONTINUING AT ANB DUE TO HAZE. POSSIBILITY OF SOME LOWERING VIS AT SITES THAT RECEIVE RAINFALL THROUGH THE EVENING HOURS. 17/KLAWS && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 97 69 95 71 / 10 10 10 10 10 ANNISTON 73 97 72 96 73 / 10 10 10 10 10 BIRMINGHAM 75 98 75 97 75 / 10 10 10 10 10 TUSCALOOSA 75 98 73 98 74 / 10 10 10 10 10 CALERA 75 98 73 96 74 / 10 10 10 10 10 AUBURN 73 95 73 96 74 / 10 10 10 20 10 MONTGOMERY 75 99 73 98 75 / 10 20 10 20 10 TROY 73 96 72 96 72 / 10 20 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
Hazardous weather outlook, Aug 18, 4:00 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 PM CDT SAT AUG 18 2007 ALZ011>015-017>050-192100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 400 PM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE FROM 4PM UNTIL 10PM...MOVING FROM EAST TO WEST ACROSS CENTRAL ALABAMA. THE STORMS ARE MAINLY EXPECTED TO DEVELOP FROM THE INTERSTATE 20 CORRIDOR, NORTHWARD. DAMAGING WIND, FREQUENT LIGHTNING, AND ISOLATED SMALL HAIL ARE THE PRIMARY CONCERNS. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH TEMPERATURES WILL AGAIN CLIMB NEAR AND SLIGHTLY ABOVE THE CENTURY MARK BY THE MIDDLE OF THE WORK WEEK. HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 103 AND 109 FOR MOST LOCATIONS WITH OVERNIGHT TEMPERATURES RANGING FROM 70 TO 75. CONDITIONS WILL BE MONITORED CLOSELY FOR POTENTIAL HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOT ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND EVENING. 17/KLAWS
In the hours before
Special weather statement, Aug 18, 3:32 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 PM CDT SAT AUG 18 2007 ALZ025-182115- SHELBY- 332 PM CDT SAT AUG 18 2007 ...SIGNIFICANT WEATHER ALERT FOR SHELBY COUNTY UNTIL 415 PM CDT... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VINCENT...OR 9 MILES NORTHWEST OF CHILDERSBURG...MOVING WEST AT 15 MPH. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... VINCENT. HARPERSVILLE. WESTOVER. CHELSEA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 18, 3:33 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CDT SAT AUG 18 2007 ALZ023-182100- TUSCALOOSA- 333 PM CDT SAT AUG 18 2007 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 400 PM CDT... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAFFEE JUNCTION...OR 15 MILES SOUTHWEST OF BESSEMER...MOVING WEST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ABERNANT. BEVILLE LOCK AND DAM. BROOKWOOD. PETERSON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Local storm report, Aug 18, 3:40 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG WILSONVILLE 33.24N 86.48W
08/18/2007 SHELBY AL EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN AND ROOF TAKEN OFF OF A
SMALL STRUCTURE.
&&
TGOLDENSpecial weather statement, Aug 18, 4:24 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 424 PM CDT SAT AUG 18 2007 ALZ023-024-034-182215- BIBB-JEFFERSON-TUSCALOOSA- 424 PM CDT SAT AUG 18 2007 ...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON AND TUSCALOOSA COUNTIES UNTIL 515 PM CDT... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TANNEHILL IRONWORKS STATE PARK...OR 8 MILES SOUTHWEST OF BESSEMER...MOVING WEST AT 15 MPH. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MCCALLA. TANNEHILL IRONWORKS STATE PARK. CAFFEE JUNCTION. WELLER. ABERNANT. BULL CITY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17
Local storm report, Aug 18, 4:35 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
435 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 W WILSONVILLE 33.24N 86.57W
08/18/2007 SHELBY AL EMERGENCY MNGR
SIX TREES DOWN AND METAL PORCH ROOF PEELED BACK NEAR THE
JUNCTION OF COUNTY ROAD 55 AND HWY 25.
&&
TGOLDENSpecial weather statement, Aug 18, 5:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 533 PM CDT SAT AUG 18 2007 ALZ023-182300- TUSCALOOSA- 533 PM CDT SAT AUG 18 2007 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 600 PM CDT... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TUSCALOOSA...MOVING NORTHWEST AT 10 MPH. WINDS UP TO 40 MPH AND DANGEROUS LIGHTNING ARE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:41 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 34 min |
| Aug 17, 8:59 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 31 min |
| Aug 18, 4:47 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 28 min |
| Aug 18, 5:13 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 32 min |
| Aug 18, 5:25 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 35 min |
| Aug 18, 5:47 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 28 min |
| Aug 18, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.